Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Feb 18, 2012, 6:23 AM CST for 6 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2012, 6:23 AM CST (12:23 UTC)
- Expired
- Feb 18, 2012, 9:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 16 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 9:25 AM CST | FLASH FLOOD | Pecan Grove, TX | WATER COVERING ROADS FM 359 AND PITTS ROAD NEAR MELODY LANE. WATER RISING AND NEARING HOMES. BESSIE CREEK AT BANK TOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 182 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WGUS54 KHGX 181223
FFWHGX
TXC039-071-157-167-201-291-181530-
/O.NEW.KHGX.FF.W.0019.120218T1223Z-120218T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
623 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRAZORIA COUNTY IN SOUTHEAST TEXAS...
EASTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN GALVESTON COUNTY IN SOUTHEAST TEXAS...
SOUTH CENTRAL LIBERTY COUNTY IN SOUTHEAST TEXAS...
SOUTHERN HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 930 AM CST
* AT 618 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A BAND OF THUNDERSTORMS MOVING SOUTHEAST WITH DEVELOPMENT OF
STORMS TO THE SOUTH OF THE LINE MOVING INTO THE LINE. RAINFALL RATES
OF 2 TO 2.25 INCHES PER HOUR WILL CONTINUE ACROSS THE WARNED AREA
AND WILL LEAD TO ROAD FLOODING AND RISES ON AREA CREEKS AND BAYOUS.
RADAR INDICATED THAT THE HEAVIEST RAINFALL HAD OCCURRED FROM AROUND
PECAN GROVE TO RICHMOND TO SOUTH OF MISSION BEND AND INTO HARRIS
COUNTY NEAR THE GALLERIA WITH A SECOND AREA FROM GALENA PARK TO
CROSBY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALVIN...ANGLETON...BACLIFF...BARRETT...BAYTOWN...BELLAIRE...BUNKER
HILL VILLAGE...CHANNELVIEW...CLOVERLEAF...DEER PARK...DICKINSON...
EL LAGO...FIRST COLONY...FRESNO...FRIENDSWOOD...GALENA PARK...
HIGHLANDS...HOUSTON...HUNTERS CREEK VILLAGE...JACINTO CITY...LA
PORTE...LEAGUE CITY...MANVEL...MEADOWS...MISSION BEND...MISSOURI
CITY...NASSAU BAY...PASADENA...PEARLAND AND PECAN GROVE.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL
POLICE...OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2974 9482 2965 9488 2967 9496 2960 9494
2967 9499 2966 9500 2959 9498 2954 9500
2952 9498 2932 9518 2896 9571 2924 9586
2926 9584 2927 9587 2934 9591 2967 9576
3005 9491 2977 9476
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 5:51 AM CST, 32 minutes earlier.
Area forecast discussion, Feb 18, 5:51 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
551 AM CST SAT FEB 18 2012
.DISCUSSION...
12Z TAF DISCUSSION BELOW.
&&
.AVIATION...
LINE OF TSRA CURRENTLY WORKING THROUGH THE AREA SHOULD CONTINUE
TO MOVE EAST BUT THE LINE APPEARS TO BE SLOWING DOWN IN FORWARD
MOTION. LINE IS JUST REACHING KHOU HAVING ALREADY PUSHED THROUGH
KIAH AND KCXO EARLIER. MAIN THREATS WILL BE WIND GUSTS AROUND
35KTS ALTHOUGH KCXO OBSERVED 49 KNOT WIND GUST. LINE OF STORMS
SHOULD REACH KLBX AND KGLS IN THE NEXT HOUR OR TWO. MAIN CONCERN
IS IF THE LINE CONTINUES TO BECOME NE/SW ORIENTED THAT CELLS WILL
TRAIN ALONG IT WHICH COULD CHANGE TAFS IN THE NEXT 6 HRS DUE TO
CONVECTIVE TRENDS. THINK STORMS SHOULD MOVE OUT OF THE AREA
BETWEEN 15-18Z WITH LIGHT RAIN SHOWERS THROUGH MUCH OF THE
AFTERNOON. GUIDANCE CONTINUES ITS TREND WITH IFR CIGS OVERNIGHT
BUT THINK THESE COULD LIFT EARLIER THAN EXPECTED. POSSIBLE TO
HAVE VFR CONDITIONS BY 12Z SUN AND CERTAINLY AFTER THAT.
39
&&
.PREV DISCUSSION... /ISSUED 417 AM CST SAT FEB 18 2012/
DISCUSSION...
UPPER LOW OVER WEST TEXAS AND MOVING EAST WITH STRONG DIFFLUENCE
ONGOING ACROSS SETX. LINE OF STORMS COALESCED JUST WEST OF
COLORADO COUNTY AND CONTINUES TO ORGANIZE AS IT MOVES EAST. VERY
HEAVY RAINFALL STILL ON TAP TODAY WITH THE LINE OF STORMS MOVING
THROUGH AND MORE FORMING AND MOVING EAST. WIDESPREAD RAINFALL
GOING ON WELL NORTH OF THE WARM FRONT OVER THE COASTAL COUNTIES
WITH EMBEDDED HEAVIER SHOWERS SHOULD CONTINUE OVERSPREAD THE
NORTHERN COUNTIES. EXPECTING THAT AS THE STRENGTHENING FLOW
DEVELOPS THE INTENSITY OF RAINFALL WILL INCREASE. EXPECTING FLASH
FLOOD WARNINGS DURING THE NEXT 6 TO 8 HOURS. EXTENDED THE FLOOD
WATCH UNTIL 3 PM. ALSO AM EXPECTING SOME DEVELOPMENT OF STORMS
BACK UNDERNEATH THE UPPER LOW AS IT MOVES INTO THE AREA THIS
AFTERNOON. MORNING COMMUTE WILL LIKELY HAVE SOME BIG ISSUES WITH
THE STREET FLOODING.
SEVERE THREAT ALSO ESPECIALLY ALONG THE WARM FRONT OVER THE
SOUTHERN HALF OF THE REGION WHERE WIND AND HAIL THREAT WILL
EXIST. SOME SLIGHT RISK FOR SMALL HAIL ACROSS THE NORTH AREAS BUT
MAY BE A LOT OF PEA SIZED HAIL THERE.
RAINS SHOULD BE ENDING BY LATE AFTERNOON AND EARLY EVENING IN THE
NORTHEAST AS THE UPPER LOW DEPARTS. WESTERLY FLOW WRAPPING AROUND
THE SYSTEM MAY WARRANT A WIND ADVISORY FOR THE SOUTHWEST COUNTIES
WHERE WINDS STACKED OFF THE DECK TO 925 MB PROGGED TO INCREASE TO
35 TO 45 KNOTS.
BEYOND TONIGHT HAVE TRENDED THE FORECAST DRIER THROUGH WEDNESDAY AS
IT APPEAR THE FRONT WILL SCOUR OUT THE GULF MOISTURE AND LIMIT THE
RETURN MOISTURE BEFORE THE NEXT PACIFIC FRONT MONDAY NIGHT AND
EARLY TUESDAY...FASTER THAN WITH PREVIOUS RUNS.
45
MARINE...
EAST TO SOUTHEAST WINDS AND SEAS WILL CONTINUE THIS MORNING UNTIL AN
AREA OF LOW PRESSURE MOVES EAST ACROSS SOUTHEAST TEXAS. WINDS
SHOULD TURN SOUTHWEST BY AFTERNOON AND THEN NORTHWEST TONIGHT AS A
COLD FRONT PUSHES OFF THE COAST. ADVISORIES HAVE BEEN ISSUED FOR
THE STRONG NORTHWEST WINDS AND RESULTANT ROUGH SEAS. WIND GUSTS
COULD REACH GALE FORCE FOR A FEW HOURS JUST BEHIND THE FRONT. WINDS
AND SEAS SHOULD DECREASE SUNDAY WITH RETURN FLOW SETTING UP ON
MONDAY. A WEAK FRONT MAY PUSH OFF THE COAST ON TUESDAY TURNING
WINDS TO THE NORTHEAST BUT SOUTHERLY WINDS SHOULD DEVELOP AGAIN FOR
THE MIDDLE OF THE WEEK.
39
AVIATION...
THUNDERSTORMS SHOULD CONTINUE TO SPREAD OVER SE TX THIS MORNING AS
AN AREA OF LOW PRESSURE DEVELOPS. THUNDERSTORM ACTIVITY SHOULD LAST
THROUGH MUCH OF THE MORNING BEFORE MOVING EAST BY EARLY AFTERNOON.
TAFS WILL KEEP LOW CIGS/VSBY WITH TSRA/SHRA AND SLOWLY LIFTING.
UPPER LEVEL LOW WILL ALSO MOVE OVER THE AREA AND MAY PROVIDE SOME
WRAP AROUND LIGHT RAIN FOR THE AFTERNOON AND INTO SAT NIGHT. SHOULD
SEE CIGS CLEARING BY 06-12Z SUN.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 43 64 46 68 / 100 10 0 0 10
HOUSTON (IAH) 70 46 66 45 70 / 100 10 0 0 10
GALVESTON (GLS) 69 50 62 52 66 / 100 10 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY
FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON TODAY TO 3 PM CST
THIS AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS
MORNING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...45
AVIATION/MARINE...39Hazardous weather outlook, Feb 17, 4:04 PM CST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 PM CST FRI FEB 17 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-182215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
404 PM CST FRI FEB 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
...FLOOD WATCH IN EFFECT FROM 6 PM THIS
EVENING THROUGH NOON SATURDAY...
A WARM FRONT OVER THE WESTERN GULF OF MEXICO WILL PUSH SLOWLY
NORTH TOWARD THE UPPER TEXAS COAST. A DEVELOPING AREA OF LOW
PRESSURE OVER NORTHERN MEXICO WILL MOVE UP THE COAST. THE WARM
FRONT WILL SERVE AS A FOCUS FOR HEAVY RAIN OVERNIGHT. CURRENTLY...
1 TO 3 INCHES OF RAIN IS EXPECTED ALONG AND SOUTH OF U.S. HIGHWAY
59 WITH ISOLATED TOTALS OF 3 TO 5 INCHES. 1 TO 2 INCHES OF RAIN IS
EXPECTED ELSEWHERE ACROSS SOUTHEAST TEXAS.
SOME OF THE STORMS COULD PRODUCE WIND DAMAGE OR EVEN AN ISOLATED
TORNADO SOUTH OF I-10 AS THE SURFACE LOW TRACKS NORTHEAST ALONG
THE COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE HEAVY RAINS WILL COME TO END LATE SATURDAY AS A COLD FRONT
SWEEPS OUT MOST OF THE MOISTURE. GUSTY WEST AND NORTHWEST WINDS OF
15 TO 25 MPH OR STRONGER WILL DEVELOP IN THE WAKE OF THE DEPARTING
COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
THIS EVENING THROUGH EARLY SATURDAY AFTERNOON.In the hours before
Special weather statement, Feb 18, 3:20 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 AM CST SAT FEB 18 2012
TXZ177-198-199-180945-
GRIMES-MONTGOMERY-WALKER-
320 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 316 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF NAVASOTA...MOVING NORTHEAST AT
50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...ROANS PRAIRIE...
RICHARDS...DACUS...CRABBS PRAIRIE...BEDIAS...ANDERSON...NAVASOTA AND
HUNTSVILLE.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3068 9544 3023 9599 3023 9605 3026 9610
3031 9609 3030 9612 3033 9615 3034 9614
3035 9615 3038 9614 3042 9609 3046 9613
3085 9597 3087 9583
TIME...MOT...LOC 0920Z 217DEG 45KT 3035 9603Special weather statement, Feb 18, 5:00 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 AM CST SAT FEB 18 2012 TXZ213-226-227-237-238-181145- BRAZORIA-FORT BEND-GALVESTON-HARRIS-WHARTON- 500 AM CST SAT FEB 18 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 459 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF PECAN GROVE TO 5 MILES EAST OF WHARTON...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROSHARON... MEMORIAL...JULIFF...DAMON...CHOCOLATE BAYOU...WHARTON...WEST UNIVERSITY PLACE...TOWN WEST...THOMPSONS...SUGAR LAND...STAFFORD... SOUTH HOUSTON...ROSENBERG...RICHMOND...PINEY POINT VILLAGE...PECAN GROVE...PEARLAND...PASADENA...ORCHARD...MISSOURI CITY...MISSION BEND...MEADOWS...MANVEL...LIVERPOOL...KENDLETON...JACINTO CITY...IOWA COLONY...HUNTERS CREEK VILLAGE...HOUSTON...HILLCREST...HIGHLANDS... GALENA PARK...FULSHEAR...FRIENDSWOOD...FRESNO...FIRST COLONY...DEER PARK...CLOVERLEAF...CHANNELVIEW...BUNKER HILL VILLAGE...BONNEY... BELLAIRE...BEASLEY...ARCOLA AND ALVIN. GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED. LAT...LON 2982 9505 2927 9523 2924 9614 2972 9593 TIME...MOT...LOC 1100Z 262DEG 41KT 2972 9584 2934 9600
Local storm report, Feb 18, 5:32 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
532 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG WILLIS 30.42N 95.48W
02/18/2012 MONTGOMERY TX LAW ENFORCEMENT
TREES DOWN ON THE ROAD.
0515 AM TSTM WND DMG THE WOODLANDS 30.16N 95.49W
02/18/2012 MONTGOMERY TX LAW ENFORCEMENT
TREES DOWN.
&&
KPROCHAZSpecial weather statement, Feb 18, 6:11 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
611 AM CST SAT FEB 18 2012
TXZ200-213-214-237-238-181415-
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-LIBERTY-
611 AM CST SAT FEB 18 2012
...STRONG LINE OF STORMS ACROSS THE COASTAL COUNTIES AND HOUSTON
METRO AREA...
AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST
OF LIBERTY TO 5 MILES SOUTHEAST OF LIBERTY TO EL LAGO TO ALVIN TO 5
MILES WEST OF WEST COLUMBIA...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. MINOR STREET AND FEEDER
ROAD FLOODING IS POSSIBLE.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALLISVILLE...
SEABROOK...PELICAN ISLAND...OAK ISLAND...SCHLITTERBAHN...HANKAMER...
GILCHRIST...GALVESTON STATE PARK...CRYSTAL BEACH...CHOCOLATE BAYOU...
GALVESTON...WEST COLUMBIA...WEBSTER...TEXAS CITY...TAYLOR LAKE
VILLAGE...SWEENY...SURFSIDE BEACH...SANTA FE...SAN LEON...RICHWOOD...
QUINTANA...NASSAU BAY...MORGAN'S POINT...LIVERPOOL...LIBERTY...LEAGUE
CITY...LAKE JACKSON...LA PORTE...LA MARQUE...JAMAICA BEACH...
HITCHCOCK...HILLCREST...HARDIN...FRIENDSWOOD...FREEPORT...EL LAGO...
DICKINSON...DEVERS...COVE...CLUTE...BONNEY...BAYTOWN...BAILEY'S
PRAIRIE...BACLIFF...ANGLETON AND ALVIN.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM FOR THE WARNED
AREA.
LAT...LON 2935 9478 2936 9479 2953 9451 2950 9481
2978 9474 2960 9495 2962 9496 2967 9499
2885 9539 2909 9584 2963 9509 3036 9469
3036 9468 3012 9460 3011 9444 2956 9435
TIME...MOT...LOC 1209Z 302DEG 31KT 3033 9460 2998 9473
2958 9500 2937 9525 2910 9569Special weather statement, Feb 18, 6:15 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT...COR LAT LON
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 AM CST SAT FEB 18 2012
TXZ200-213-214-237-238-181415-
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-LIBERTY-
615 AM CST SAT FEB 18 2012
...STRONG LINE OF STORMS ACROSS THE COASTAL COUNTIES AND HOUSTON
METRO AREA...
AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST
OF LIBERTY TO 5 MILES SOUTHEAST OF LIBERTY TO EL LAGO TO ALVIN TO 5
MILES WEST OF WEST COLUMBIA...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. MINOR STREET AND FEEDER
ROAD FLOODING IS POSSIBLE.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALLISVILLE...
SEABROOK...PELICAN ISLAND...OAK ISLAND...SCHLITTERBAHN...HANKAMER...
GILCHRIST...GALVESTON STATE PARK...CRYSTAL BEACH...CHOCOLATE BAYOU...
GALVESTON...WEST COLUMBIA...WEBSTER...TEXAS CITY...TAYLOR LAKE
VILLAGE...SWEENY...SURFSIDE BEACH...SANTA FE...SAN LEON...RICHWOOD...
QUINTANA...NASSAU BAY...MORGAN'S POINT...LIVERPOOL...LEAGUE CITY...
LAKE JACKSON...LA MARQUE...JAMAICA BEACH...HITCHCOCK...HILLCREST...
FREEPORT...EL LAGO...DICKINSON...DEVERS...COVE...CLUTE...BONNEY...
BAILEY'S PRAIRIE...BACLIFF...ANGLETON AND ALVIN.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CST FOR THE
WARNED AREA.
LAT...LON 2935 9478 2936 9479 2950 9481 2978 9474
2960 9494 2967 9499 2966 9500 2885 9539
2905 9578 2907 9580 2960 9505 3030 9466
3012 9459 3011 9444 2956 9435
TIME...MOT...LOC 1213Z 302DEG 31KT 3031 9456 2996 9469
2956 9497 2935 9522 2909 9566Special weather statement, Feb 18, 6:17 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT...COR LAT LON
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
617 AM CST SAT FEB 18 2012
TXZ200-214-237-238-181415-
BRAZORIA-CHAMBERS-GALVESTON-LIBERTY-
617 AM CST SAT FEB 18 2012
...STRONG LINE OF STORMS ACROSS THE COASTAL COUNTIES AND HOUSTON
METRO AREA...
AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST
OF LIBERTY TO 5 MILES SOUTHEAST OF LIBERTY TO EL LAGO TO ALVIN TO 5
MILES WEST OF WEST COLUMBIA...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. MINOR STREET AND FEEDER
ROAD FLOODING IS POSSIBLE.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALLISVILLE...PELICAN
ISLAND...OAK ISLAND...SCHLITTERBAHN...HANKAMER...GILCHRIST...
GALVESTON STATE PARK...CRYSTAL BEACH...CHOCOLATE BAYOU...GALVESTON...
WEST COLUMBIA...TEXAS CITY...SWEENY...SURFSIDE BEACH...SANTA FE...SAN
LEON...RICHWOOD...QUINTANA...LIVERPOOL...LEAGUE CITY...LAKE
JACKSON...LA MARQUE...JAMAICA BEACH...HITCHCOCK...HILLCREST...
FREEPORT...DICKINSON...DEVERS...COVE...CLUTE...BAILEY'S PRAIRIE...
BACLIFF AND ANGLETON.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CST FOR THE
WARNED AREA.
LAT...LON 2955 9436 2936 9479 2885 9539 2905 9578
2956 9506 2937 9479 2953 9451 2952 9476
2949 9475 2950 9488 2952 9490 2963 9472
2972 9470 2966 9495 3025 9465 3012 9459
3011 9444
TIME...MOT...LOC 1216Z 302DEG 31KT 3029 9454 2994 9467
2954 9494 2934 9519 2907 9563The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 6:58 PM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 17, 10:37 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Walker | 23 min |
| Feb 18, 3:20 AM CST | Special Weather Statement | HGX | Grimes, Walker | 25 min |
| Feb 18, 3:57 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Grimes, Harris, Montgomery and 2 more | 33 min |
| Feb 18, 4:00 AM CST | Areal Flood Advisory | HGX | Austin, Brazos, Colorado, Grimes, Waller, Washington | 2 hr |
| Feb 18, 4:28 AM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Grimes, Harris, Montgomery, San Jacinto, Waller | 47 min |
| Feb 18, 4:31 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Harris, Wharton | 29 min |
| Feb 18, 5:00 AM CST | Special Weather Statement | HGX | Fort Bend | 45 min |
| Feb 18, 5:03 AM CST | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Montgomery, San Jacinto and 3 more | 117 min |
| Feb 18, 5:15 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty, Montgomery, Polk, San Jacinto | 45 min |
| Feb 18, 5:48 AM CST | Special Marine Warning | HGX | 117 min | |
| Feb 18, 6:05 AM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more | 115 min |
| Feb 18, 6:11 AM CST | Special Weather Statement | HGX | Brazoria, Chambers | 2 hr |
| Feb 18, 6:15 AM CST | Special Weather Statement | HGX | Brazoria, Chambers | 2 hr |
| Feb 18, 6:17 AM CST | Special Weather Statement | HGX | Brazoria, Chambers | 118 min |
| Feb 18, 6:29 AM CST | River Flood Warning | HGX | Burleson, Lee | 4 days |
| Feb 18, 6:39 AM CST | Special Marine Warning | HGX | 111 min | |
| Feb 18, 7:56 AM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 3 hr |
| Feb 18, 8:23 AM CST | Special Weather Statement | HGX | Brazoria | 52 min |
| Feb 18, 8:33 AM CST | Special Marine Warning | HGX | 87 min | |
| Feb 18, 8:38 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Matagorda | 37 min |
| Feb 18, 9:22 AM CST | Special Marine Warning | HGX | 53 min | |
| Feb 18, 9:37 AM CST | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Wharton | 113 min |
| Feb 18, 10:22 AM CST | River Flood Warning | HGX | Brazoria, Fort Bend | 47 hr |
| Feb 18, 11:15 AM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston | 2 hr |
| Feb 18, 5:59 PM CST | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 38 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.